MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3434C229TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 12/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the endovascular treatment of type b aortic dissection.It was reported that when the patient returned for routine follow up a month later, a ct which was preformed six days previously showed the patient had a type a retrograde dissection.The patient was reported to be asymptomatic of the dissection.The patient was brought to or that day where the dissection was treated and resolved.As per the physician the cause of the event can not be determined.No additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported type a dissection was confirmed; however, the exact cause could not be determined from the returned films.Pre-implant ct¿s were not available for review, and the patient¿s anatomy including the type b dissection could not be assessed.Images during implant were not provided, and it is unknown if the stent graft excluded the type b across the arch at implant.Ct¿s from 1 month post-implant showed perfusion of the type b false lumen beginning across the arch, as well as a retrograde type a dissection beginning near the valiant proximal bare spring extending to just above the aortic valve.Analysis of the returned films did not reveal any stent graft characteristics that could explain the observed type a dissection.No stent graft integrity issues were observed.It is unclear if the patient¿s previous type b dissection may have been a contributor.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the endovascular treatment of type b aortic dissection on the (b)(6) 2019.It was reported that when the patient returned for routine follow up on the (b)(6) 2019, a ct which was preformed six days earlier on the (b)(6) 2019 showed the patient had a type a retrograde dissection.The patient was reported to be asymptomatic of the dissection.The patient was brought to or that day where the dissection was treated and resolved.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9607052
Report Number9612164-2020-00337
Device Sequence Number2677344
Product Code MIH
UDI-Device Identifier00763000100650
UDI-Public00763000100650
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model NumberVNMF3434C229TU
Device Catalogue NumberVNMF3434C229TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR